Logo
Skip Navigation Links Home > Know From Your Pharmacist > ask doctor > jaundice > Does alcohol cause jaundice
Ask Your Physician
Ask your Doctor
Ask your Pharmacist
 
  Does alcohol cause jaundice  
       




Q) I have been using alcohol for quite some time. I had jaundice and i got the treatment. and it cured. After about one year i started using alcohol again. Now i have a feeling of heavyness and pain in my liver. I would like to know if alcohol affect my liver and health conditon.


A)
That is good that you have left alcohol and I hope you will not start it again. It helps in protecting liver.

It is not clear that what the reason of jaundice was. It is possible that alcohol was the cause, and there are many other causes for jaundice. Also what was the severity of jaundice?
 
I would say alcohol is harmful in many ways and liver is one of the important organs affected by alcohol. How and why? After consuming alcohol it goes to stomach and than into blood. Liver is the place where it get metabolized (broken down to parts) and finally thrown out of the body through urine. When it is metabolized in liver a lot of other molecules are formed there. These are harmful for liver and may lead to deposition of fat in liver and affect its functions adversely.
 
Therefore, it is highly recommended that you do not start alcohol again.
 
It is recommended that you get your examination done by a physician and know what the level of damage is, what was the cause and type of jaundice. Depending upon that he may suggest you some precaution and medication. Also he may suggest which medicines you may need to avoid.

Answered by: healthplus24 medical team
Date posted: January 28, 2010

               
 

 
 
 

Patient Care:
Disease and Conditions | Drugs | First Aid | OTC Medication
Health Living: Kids Health | Men's Health | Women's Health | Dental Health | Alternative medicine | Diet and weight loss | Sex and relationship
Tools: Email Reminder | Health Calculators | Find Doctor | Flow charts | know the Signs and Symptoms | Ask your Pharmacist | Ask your Physician | Communities | Insurance  | Terms of use | Privacy Policy | Advertise with us | Link to our Site | Sitemap | FAQ | Contact Us | About Us | Copy Right | Editorial Policy

This site is sole property of Voyage Marketers Pvt. Ltd. and the material on this site is for information purpose only, and is not substitute for medical advice, Diagnosis or treatment provided by a qualified health care provider.
 
Copyright © 2008 - 2013 Voyage marketers pvt. ltd., All Rights Reserved Best viewed 1024 x 768 Pixels.     findrite      Health directory
facebook twitter